ArticlePharmaceuticals (Basel, Switzerland)2024
Delayed Onset of Thrombotic Microangiopathy (TMA) upon Prolonged Carfilzomib Therapy in Multiple Myeloma: A Case Report and Comprehensive Review.
Article in Pharmaceuticals (Basel, Switzerland), 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Rapid Recognition of Carfilzomib-Induced Thrombotic Microangiopathy and Early Application of Eculizumab Successfully Rescued Two Relapsed Myeloma Patients.Chronic diseases and translational medicine · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
13 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundThrombotic microangiopathy (TMA) is a potentially life-threatening complication associated with carfilzomib, a proteasome inhibitor approved for treating multiple myeloma. TMA typically presents within the initial months of treatment; however, delayed onset is rare and poses significant diagnostic challenges.
methodsWe conducted a retrospective analysis of the medical records of a 47-year-old Caucasian woman diagnosed with IgA kappa myeloma who developed signs and symptoms consistent with TMA eleven months after the initiation of carfilzomib therapy and already in ongoing very good partial remission.
resultsThe clinical presentation included an acute onset of weakness, dizziness, somnolence, diffuse bruising, oliguria, jaundice, severe thrombocytopenia, and acute kidney injury. An immediate workup raised a strong suspicion for TMA, confirmed by laboratory findings of schistocytosis and complement activation. Following the immediate discontinuation of carfilzomib, the patient underwent 18 plasmapheresis (PEX) sessions and received supportive fresh frozen plasma transfusions, which resulted in the complete remission of TMA symptoms without the need for complement inhibitory therapy.
conclusionsThe need for ongoing monitoring for TMA throughout carfilzomib therapy, regardless of treatment duration, is emphasized. Early diagnosis and intervention, including drug discontinuation and the timely initiation of PEX, are crucial for patient recovery.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.